Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 71, NWS State College, PA

June 7, 1995Huntingdon County, Mifflin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 5:17 PM EDT for Huntingdon County, Mifflin County, Pennsylvania. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Jun 7, 1995, 5:17 PM EDT (21:17 UTC)
Expired
Jun 7, 1995, 6:15 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Huntingdon County, PA, Mifflin County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KCTP 072117 RRA
SVRCTP
PAC061-087-072215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT WED JUN 7 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  615 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN  PENNSYLVANIA
 
   ...HUNTINGTON COUNTY...MIFFLIN COUNTY
 
AT 515 PM EDT STATE COLLEGE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR STATE COLLEGE MOVING SOUTHEAST AT 25 MPH. THE STORM
SHOULD MOVE INTO NORTHERN HUNTINGDON COUNTY NEAR WIPPLE DAM BEFORE 530
AND TO NEAR LEWISTOWN BEFORE 545 PM.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
DUNHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jun 7, 10:54 AM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT WED JUN 7 1995

FORECASTS LOOK GOOD.  PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+
BETWEEN 1 AND 2 THSD THIS AFTERNOON.  WE/VE SEEN SPOTTY CONVECTION
ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE
SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA
OF CONCERN ALONG THE SOUTHWESTERN COUNTIES.  NO GOOD BOUNDARY IN
EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO
PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON.

TED

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:30 PM EDTSevere Thunderstorm WarningCTPMcKean60 min
Jun 7, 4:05 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield55 min
Jun 7, 4:19 PM EDTSevere Thunderstorm WarningCTPCameron, Potter56 min
Jun 7, 4:41 PM EDTSevere Thunderstorm WarningCTPBlair, Centre64 min
Jun 7, 4:52 PM EDTSevere Thunderstorm WarningCTPClinton68 min
Jun 7, 5:15 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga60 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPSnyder, Union68 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPJuniata68 min
Jun 7, 6:03 PM EDTSevere Thunderstorm WarningCTPClinton27 min
Jun 7, 6:11 PM EDTSevere Thunderstorm WarningCTPPerry64 min
Jun 7, 6:15 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin60 min
Jun 7, 6:18 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga57 min
Jun 7, 7:05 PM EDTSevere Thunderstorm WarningCTPYork55 min
Jun 7, 7:30 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster60 min
Jun 7, 7:45 PM EDTSevere Thunderstorm WarningCTPLebanon45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.